very high blood sugars

bscmom79
By bscmom79 Latest Reply 2014-05-23 08:40:16 -0500
Started 2009-12-30 16:20:30 -0600

I take 30 units of fast acting novolog and it is not enough my blood sugrs are at 250 to 300. This is before I eat. If I eat I will go up to the 4 and 5 hundreds I also take levemir 40 units at bedtime. When I wake up my sugar is normal. If I dont eat my sugar is at 300 by lunch. if I do eat it is 500. I feel like I am starving and still have no control over this. I started with gestational diabetes 5 yrs ago then type 2 then now they say I am type 1. Doctor says my only shot at control is a pump but I cant afford it and If I did get the pump I cant afford the medicine I have no insurance. Any help out there? my husbands makes to much money for medicaid and with three kids I stay at home and hope for the best.


8 replies

maryh514
maryh514 2014-05-23 08:40:16 -0500 Report

I was able to get help for my insulin through a company called Prescription Assistance 123. The name of the patient advocate that assisted me was Mark Brown. I am on insulin (lantus and Humalog) He signed me up for the patient assistance program through the manufacture and it was a really simple process. I receive my medications in the mail every three months. I would recommend him and this company to anyone. His number is (888) 507-9123 or his direct number is (561) 288-9044
Thanks Mark and good luck to everyone!
www.rxassistance123.com

Least
Least 2010-01-31 20:25:55 -0600 Report

You definitely need to find a good doctor! Even if the pump is not an option for you right now, a doctor who knows what he/she is doing will work wonders for you! Here's my thought on your problem in the morning…

You said that you wake up your sugars are normal, this is good. But then, if you do not eat, you are 300! This means that your body is getting the correct overnight amount, but not "daily" dose. And it sounds like you need more for meals. How many injections do you take each day? If you are Type 1, then you should be getting an injection with every meal and snack…

I am Type 1 and on the pump, its been awhile since I was on injections…So I can't give you too much advise! Don't try to give yourself more insulin on your own, get in contact with a competent doctor. Here's my rule of thumb; if the doctor doesn't ask for your log book/meter to look at your BG's and make changes, then its time to move on! That's what he's being payed for, to help you!

Sue Turner
Sue Turner 2010-01-11 18:37:35 -0600 Report

Wow, something needs to be done soon. With you taking that many units of insulin your BS should not be running that high… You need to see your doctor right away… You don't want to go into Ketoacidosis, that is very dangerous…

Danni-the-diabetic
Danni-the-diabetic 2010-01-09 22:44:50 -0600 Report

I know that must be very frusterating for you. I know it's hard with no health insurance and specialty doctors can be expensive…I'm right there with you. If you have a doctor that is familiar with you, maybe she/he will let you fax your log sheet and she can suggest increasing your meds
Good luck to you!.

jenn72682
jenn72682 2010-01-09 22:11:12 -0600 Report

what i found helps is really limit the amount of carbs you eat and exercise i take humalog as my fast acting and lantus for my night and ive found thru trial and error carbs dont agree with me and exercising at least twenty minutes a day keeps me regular ive been doing this about twelve years now hope this helps

Deb-G
Deb-G 2009-12-30 23:05:35 -0600 Report

Is your Doctor an Endocrinologist…You sure sound like you could use one…This isn't right and shouldn't be acceptable…they need to figure this out for you pump or no pump…there wasn't always a pump and people found what works…I highly recommend a specialized doctor and if this is already and endocrinologist telling you this maybe you need a new one?

Just a thought…be well!!

Anonymous
Anonymous 2009-12-30 20:02:57 -0600 Report

A pump might be the ideal answer but not the only answer. Can you get a referral to a certified diabetes educator to help you evaluate your food intake and meds and help you learn to manage these aspects of your diabetes? Please don't give up.

Harlen
Harlen 2009-12-30 18:13:33 -0600 Report

Hello
You need to talk to your Doctor they can ajust your dose for you
If you learn to count carbs then you will be able to ajust it your self
but you got to know what you carb to insulin ratio is and that takes time
hope this helps
Best wishes
Harlen